# SDR CALA9700054

- Difficulty date: January 9, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N938AS
- Make and model: Doug DC-9-82
- Aircraft serial: 49365
- Engine: Pwa JT8D219
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Damaged
- Location: Nr 1 Engine
- Part time: 26,983 hours
- Stage of operation: CR
- Nature of condition: C
- Precautionary procedure: A

## Discrepancy

THE AIRCRAFT WAS DIVERTED TO DEN WITH THE NR 1 ENGINE SHUTDOWN WHILE EN ROUTE.  THE AIRCRAFT LANDED IN DEN WITHOUT INCIDENT.  AN ENGINE CHANGE IS IN PROGRESS.  *S/D*  INVESTIGATION REVEALED THAT THE ENGINE FAILURE WAS CAUSED BY INGESTION OF BLUE ICE ORIGINATING FROM THE FORWARD LAVATORY SERVICING PORT.  SHOP FINDINGS REVEALED TRACES OF BLUE FLUID ON THE FRONT ACCESSORY DRIVE COVER.  ALL FAN BLADES WERE DAMAGED AND ONE WAS BROKEN OFF ABOUT ONE-THIRD LENGTH FROM THE BASE.  ADDITIONAL DAMAGE WAS FOUND ON ALL STAGES OF THE LOW PRESSURE COMPRESSOR AND 7TH STAGE OF THE HIGH PRESSURE COMPRESSOR.
